MAUDE Adverse Event Report: HEARTWARE INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS

HEARTWARE INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS
Model Number 1420
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: 800sr28 heart ring implant date: (b)(6) 2016.Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the controller exhibited a controller fault alarm.The controller was exchanged to the patient¿s backup controller by a nurse at the rehab hospital.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the controller ((b)(6)) was not returned for evaluation.A review of device history records was not performed as the reported event and analysis are not related to manufacturing or servicing issue.Log file analysis revealed that (b)(6) was the primary controller in use during the reported event.Log files associated with (b)(6) did not reveal any alarms within the analyze period.Of note, log files associated with (b)(6) did not cover the reported event date.As a result, the reported controller fault alarm could not be confirmed due to insufficient evidence.Log files associated with (b)(6) revealed three (3) vad disconnect alarm was then logged on (b)(6) 2025 at 14:14:53, (b)(6) 2025 at 17:58:46, (b)(6) 2025 at 17:09:34, indicating a physical disconnection of the driveline from the controller.The two (2) vad disconnect alarms in (b)(6) are additional findings, unrelated to the reported event, likely due to powering the controller without the driveline connected.The vad disconnect alarm (b)(6) 2025 is likely due to the reported controller exchange.Log file analysis associated with (b)(6) also revealed two (2) controller power up events with an associated pump start event logged on (b)(6) 2025 at 17:11:34, indicating a loss of power to the controller.Review of the event log file revealed that, prior to the power up event, the controller last had power on (b)(6) 2025.Review of the data log file revealed that the controller was not in use prior to the reported event, indicating that the controller power up event occurred during a controller exchange.Applicable risk documentation and experience with events of similar circumstances were considered; a possible root cause of the reported controller fault alarm event may be attributed, but not limited, to a faulty internal component, memory corruption, and/or the patient allowing the batteries to deplete completely.The most likely root cause of the vad disconnect alarms can be attributed to a physical disconnection of the driveline from the controller and/or the controller being powered on without the driveline connected.Based on available information, the most likely root cause of the controller power up events can be attributed to the reported controller exchange.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE INC.
14400 nw 60th avenue
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE INC.
14400 nw 60th avenue
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key22480362
Report Number3007042319-2025-01439
Device Sequence Number18267390
Product Code DSQ
UDI-Device Identifier00888707006859
UDI-Public(01)00888707006859(17)220430
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2022
Device Model Number1420
Device Catalogue Number1420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD.
Patient Age69 YR
Patient SexMale
Patient Weight80 KG